Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Sacramento, CA

July 5, 2000Glenn County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 5, 2000, 5:28 PM PDT for Glenn County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2000, 5:28 PM PDT (00:28 UTC)
Expired
Jul 5, 2000, 6:00 PM PDT
In force
32 min
Issued by
NWS Sacramento, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Glenn County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS56 KSTO 060031
SVRSAC
CAC021-060100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
528 PM PDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLENN COUNTY IN CALIFORNIA

* VALID UNTIL 600 PM PDT

* AT 526 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES EAST OF STONEY GORGE RESERVOIR...OR
  ABOUT 12 MILES NORTHWEST OF WILLOWS...MOVING SOUTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE...
  INTERSTATE 5 NORTH OF WILLOWS

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SACRAMENTO.

LAT...LON 3973 12243 3958 12256 3942 12231 3961 12215

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM PDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 5, 3:20 PM PDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PDT WED JUL 5 2000

  LAPS CAPE ANALYSIS IS SHOWING 800 J/KG ACROSS THE COASTAL RANGE AND
LASSEN AREA...WITH 400-600 J/KG WIDESPREAD THROUGHOUT THE CWA. MSAS
ANALYSIS HAS LI/S APPROACHING -5 ACROSS THE NORTHERN AND CENTRAL SAC
VALLEYS. LIGHTNING DATA DEPICTS ABOUT 300-500 STRIKES AN HOUR ACROSS
NORCAL.
  H5 SHORT WAVE MOVING ACROSS STATE A BIT FURTHER NORTH THAN 12Z
MODELS SUGGESTED. THIS IS KEEPING MOST OF THE CONVECTION ACROSS THE
FAR NORTHERN CWA. THIS FEATURE WILL PIVOT INTO NORTHERN NEVADA
TONIGHT DECREASING THE CONVECTIVE THREAT. ANOTHER SHORT WAVE WILL
MOVE DOWN THE BACK SIDE OF THE WEST COAST H5 TROF TOMORROW AS IT
CLOSES OFF. THIS WILL RESULT IN MINOR S/W RIDGING FOR THE CWA.
WIDESPREAD CLOUDS ARE INHIBITING SURFACE HEATING THIS AFTERNOON WITH
NORTHERN VALLEY HIGHS ONLY IN THE 70S. WITH SLIGHT SYNOPTIC WARMING
TOMORROW COMBINED WITH LESS CLOUD COVER...EXPECT WARMER AFTERNOON
HIGHS.
  MULTIPLE SHORT WAVES AND THE CLOSED TROF WILL SLOWLY DRIFT ACROSS
THE STATE FRIDAY THROUGH SUNDAY. THIS WILL ONCE AGAIN ENHANCE THE
CONVECTIVE THREAT. THE MRF...CANADIAN...AND ECMWF SOLUTIONS ARE IN
GOOD AGREEMENT TODAY. SOLUTIONS OPEN UP THE ABOVE MENTIONED CLOSED
LOW...THAN FLATTEN OUT THE TROF BY MONDAY. WITH THIS IN MIND...HAVE
ELIMINATED POPS FOR DAY FIVE.

.STO...NONE.

BLU BB 048/063 049/061 049 672004
RBL BE 059/082 060/08.0 060 676224
SAC BB 055/082 056/080 056 670002

KRUZDLO

N

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:04 PM PDTSevere Thunderstorm WarningSTOTehama46 min

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.